MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, 45° NEEDLE, 24-28 FR., 12° AND 30°

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, 45° NEEDLE, 24-28 FR., 12° AND 30°
Model Number WA22355C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the hf-resection electrode's loop at the tip was broken.The issue occurred during preparation for a therapeutic transurethral resection of the prostate.The procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's allegation that the electrode's loop at the tip was broken was confirmed.Based on the results of the investigation, it was likely that the event was caused by improper handling and application of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, 45° NEEDLE, 24-28 FR., 12° AND 30°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18605570
Report Number9610773-2024-00286
Device Sequence Number2722782
Product Code FAS
UDI-Device Identifier14042761030615
UDI-Public14042761030615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22355C
Device Lot Number1000108347
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG400 AND WA22367A
Patient SexUnknown